MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE 6MM X 25MM; CATHETER, THROMBUS RETRIEVER
Model Number 90186
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during the procedure, the stent (subject device) got detached from the delivery wire and remained inside the support catheter used during the procedure.The core wire of the subject device was damaged.Both the detached subject stent and the catheter were successfully removed from the patient's anatomy.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned with a non-stryker guide catheter (sofia) and the guide catheter was noted to be kinked in a number of locations.The retriever coil was kinked/damaged and the retriever core wire was broken/fractured.The retriever shaped section with intact distal fracture region was returned.Sem imaging of the fractured core wire (both distal and proximal fragment) were performed and the fracture location was confirmed at the round-to-flat transition area on core wire.The fracture surface was observed to have a "two-zone" fracture; where both brittle fracture and ductile fracture regions are present.There was noticeable crack on the side of the core wire surface.A functional test was unable to be performed due to the damage noted to the device.Additional information was received indicating that the device was prepared as per the dfu, no anomalies noted to the device after removal from the packaging or prior to preparation, and continuous flush was maintained throughout the procedure.Based on the information provided, it is most likely that the trevo retriever stent became dislodged from the device itself due to anatomical or procedural factors encountered during the procedure.An assignable cause of 'procedural factors' will be assigned to the as reported and as analyzed events, as this issue appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.This complaint has been identified to be within the scope of nc# 2425934, which was raised for core wire fractures.The subsequent investigation of this nc led to containment and recall per hhe# 2430533.

Brand Name
TREVO XP PROVUE 6MM X 25MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10437586
Report Number3012931345-2020-00118
Device Sequence Number2676616
Product Code NRY
UDI-Device Identifier00815742001860
UDI-Public00815742001860
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K143077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2021
Device Model Number90186
Device Catalogue Number90186
Device Lot Number0000031587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date10/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOFIA 6F CATHETER (MICROVENTION); SOFIA 6F CATHETER (MICROVENTION)
Patient Age60 YR